Alert archive / Tennessee / Severe Thunderstorm Warnings in 2015
Severe Thunderstorm Warning 43, NWS Morristown, TN
NWS Morristown, TN issued this severe thunderstorm warning at Jun 1, 2015, 3:17 PM EDT for Greene County, Unicoi County, Washington County, Tennessee. It was in force for 33 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 1, 2015, 3:17 PM EDT (19:17 UTC)
- Expired
- Jun 1, 2015, 3:50 PM EDT
- In force
- 33 min
- Issued by
- NWS Morristown, TN
- Area
- Storm-based polygon
- Hail
- 0.88 in
- Wind
- 60.0 mph
Counties Greene County, TN, Unicoi County, TN, Washington County, TN
The radar
The Knoxville radar (KMRX), 73 km from the middle of the area, began a volume at 19:19 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Greensboro/Hi Pt, NC (KGSO), launched 12:00Z, 7.3 hours before the alert went out and 242 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 336 J/kg
- Mixed-layer CIN
- -93 J/kg
- Mixed-layer LCL
- 996 m above ground
- 0-6 km bulk shear
- 9 kt
- 0-1 km storm-relative helicity
- 7 m²/s²
- 0-3 km storm-relative helicity
- -3 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.0
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Morristown, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 1, 3:01 PM EDT, 16 minutes earlier.
Area forecast discussion, Jun 1, 3:01 PM EDT, 16 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MORRISTOWN TN 301 PM EDT MON JUN 1 2015 .SHORT TERM...(TONIGHT THROUGH TOMORROW NIGHT)...SHOWERS AND STORMS SHOULD DIMINISH IN STRENGTH THIS EVENING AS WE LOSE OUR DAYTIME HEATING. SPOTTY LINGERING SHOWERS AND A STORM OR TWO POSSIBLE THROUGH THE NIGHT. FOG LOOKS LIKE IT WILL BEGIN TO DEVELOP SHORTLY AFTER MIDNIGHT DUE TO EXPECTED PARTIAL CLEARING. PATCHY DENSE FOG EXPECTED LATE IN THE NIGHT AND THROUGH EARLY MORNING...ESPECIALLY ACROSS AREAS THAT RECEIVE RAIN. A WEAK AND SLOW MOVING FRONTAL BOUNDARY CONTINUES TO MOVE EAST SOUTHEAST ACROSS THE FORECAST AREA OVERNIGHT ALONG WITH THE INCOMING BROAD AND UPPER TROUGH. BOUNDARY LOOKS TO BE DRAPED ALONG THE SPINE OF THE APPALACHIANS BY EARLY TOMORROW MORNING AND GRADUALLY MOVE FURTHER EAST THROUGH THE DAY TOMORROW. FOR OUR AREA...THE FOCUS FOR SHOWER AND STORM ACTIVITY LOOKS TO BE ACROSS OUR EASTERN MOUNTAINS NEAR THE VICINITY OF THE BOUNDARY. ALSO...THE BROAD WEAK UPPER TROUGH IS FINALLY CENTERED OVER OUR AREA TOMORROW. THE CENTER OF THIS CLOSED OFF LOW LOOKS TO BE RIGHT ON TOP OF US. THIS POSITIONING...ALONG WITH THE BOUNDARY OFF TO OUR EAST...SHOULD HELP TO KEEP THE BEST COVERAGE OF SHOWERS AND STORMS OFF TO OUR EAST AS WELL. HOWEVER...THERE IS STILL ENOUGH LIFT AND MOISTURE ASSOCIATED WITH THE BROAD TROUGH THAT IT SHOULD BE ABLE TO GENERATE AT LEAST A FEW SHOWERS AND STORMS ACROSS THE AREA. SHOWER AND STORM ACTIVITY DIMINISH OVERNIGHT TUESDAY. .LONG TERM...(WEDNESDAY THROUGH MONDAY)...A CLOSED MID/UPPER LOW PRESSURE CENTER WILL BE NEARLY STATIONARY OVER THE SOUTHERN APPALACHIANS WEDNESDAY. DEEP MOISTURE OFF THE ATLANTIC OCEAN WILL WRAP AROUND THE LOW AND INTO OUR NORTHERN SECTIONS. AN INVERTED LOW LEVEL TROUGH AND 850 MB SPEED CONVERGENCE WILL SUPPLY SOME LIFT IN NORTHERN AREAS AS WELL...SO WILL HAVE LIKELY POPS NORTH FOR WEDNESDAY. LESS MOISTURE AND LIFT SHOULD MEAN LOWER PRECIP CHANCES CENTRAL AND SOUTH. THE LOW DRIFTS SLOWLY EASTWARD...AND BY THURSDAY...THE DEEP MOISTURE PLUME SHOULD BE TO OUR EAST AS THE 850-700 MB FLOW TURNS N-NW. THERE WILL STILL BE SOME LOW LEVEL MOISTURE AND INSTABILITY TO SUPPORT SCATTERED CONVECTION...AND WILL HAVE POPS IN THE CHANCE RANGE IN THE AFTERNOON. AS THE CLOSED UPPER LOW TRANSITIONS INTO AN OPEN TROUGH OVER THE CAROLINAS...IT CONTINUES ITS EASTWARD MOVEMENT...AND EAST TN WILL SEE A SERIES OF SHORTWAVE RIDGES AND TROUGHS MOVING THROUGH THE NW FLOW THROUGH THE REMAINDER OF THE FORECAST PERIOD. THE PROBLEM IS THAT THE MODELS ARE NOT IN GOOD AGREEMENT WITH THE TIMING OR INTENSITY OF THE SHORTWAVE TROUGHS...SO CONFIDENCE IS LOW IN THE DETAILS. AS A RESULT...THE FRIDAY THROUGH MONDAY PERIOD WILL BE BROAD BRUSHED WITH CHANCE POPS THAT MAINLY FOCUS ON A DIURNAL TREND OF HIGHER POPS DURING THE DAY AND TEMPERATURES NEAR NORMAL. && .PRELIMINARY POINT TEMPS/POPS... CHATTANOOGA AIRPORT, TN 64 81 63 82 / 40 40 20 40 KNOXVILLE MCGHEE TYSON AIRPORT, TN 63 79 62 79 / 60 40 20 50 OAK RIDGE, TN 62 79 62 79 / 50 40 20 50 TRI CITIES AIRPORT, TN 60 76 60 76 / 60 40 30 60 && .MRX WATCHES/WARNINGS/ADVISORIES... NC...NONE. TN...NONE. VA...NONE. && SR/DGS
Hazardous weather outlook, Jun 1, 3:07 PM EDT, 10 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MORRISTOWN TN 307 PM EDT MON JUN 1 2015 NCZ060-061-TNZ012>018-035>047-067>074-081>087-098>102-VAZ001-002- 005-006-008-021915- CHEROKEE-CLAY-SCOTT TN-CAMPBELL-CLAIBORNE-HANCOCK-HAWKINS- SULLIVAN-JOHNSON-MORGAN-ANDERSON-UNION-GRAINGER-HAMBLEN- NORTHWEST COCKE-COCKE SMOKY MOUNTAINS-NORTHWEST GREENE- SOUTHEAST GREENE-WASHINGTON TN-UNICOI-NORTHWEST CARTER- SOUTHEAST CARTER-ROANE-LOUDON-KNOX-JEFFERSON-NW BLOUNT- BLOUNT SMOKY MOUNTAINS-NORTH SEVIER-SEVIER SMOKY MOUNTAINS- SEQUATCHIE-BLEDSOE-RHEA-MEIGS-MCMINN-NORTHWEST MONROE- SOUTHEAST MONROE-MARION-HAMILTON-BRADLEY-WEST POLK-EAST POLK-LEE- WISE-SCOTT-RUSSELL-WASHINGTON- 307 PM EDT MON JUN 1 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST NORTH CAROLINA...EAST TENNESSEE AND SOUTHWEST VIRGINIA. .DAY ONE...THIS AFTERNOON AND TONIGHT... ...STRONG TO ISOLATED SEVERE THUNDERSTORMS POSSIBLE THROUGH EARLY EVENING... ONGOING CONVECTION THIS AFTERNOON SHOULD BEGIN TO DIMINISH IN STRENGTH AND COVERAGE THIS EVENING AS WE LOSE OUR DAYTIME HEATING. UNTIL THEN...A FEW STRONG TO ISOLATED SEVERE STORMS ARE POSSIBLE AS A WEAK FRONTAL BOUNDARY REMAINS NEAR THE EASTERN TENNESSEE VALLEY AND SOUTHERN APPALACHIANS. THE BIGGEST THREATS APPEAR TO BE HEAVY RAINFALL AND GUSTY WINDS. HEAVY DOWNPOURS AND TRAINING OF STORM CELLS MAY CAUSE LOCALIZED FLOODING...ESPECIALLY IN LOW LYING AREAS. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY... THE CHANCE OF SHOWERS AND THUNDERSTORMS WILL CONTINUE THROUGH THE WEEK AS AN UPPER LEVEL LOW PRESSURE SYSTEM WILL FORM NEAR THE SOUTHERN APPALACHIANS AND HAVE LITTLE MOVEMENT THIS WEEK. A RISK OF LOCALLY HEAVY RAINFALL WILL EXIST WITH THIS SYSTEM DUE TO THE MOISTURE RICH ENVIRONMENT THAT WILL BE IN PLACE ACROSS THE REGION. SOME MINOR FLOODING CONCERNS CAN BE EXPECTED IN AREAS THAT RECEIVE PROLONGED RAINFALL FROM MORE THAN ONE ROUND OF SHOWERS AND THUNDERSTORMS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Special weather statement, Jun 1, 3:00 PM EDT, 17 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MORRISTOWN TN
300 PM EDT MON JUN 1 2015
TNZ044-011945-
WASHINGTON TN-
300 PM EDT MON JUN 1 2015
SIGNIFICANT WEATHER ADVISORY FOR WASHINGTON COUNTY UNTIL 345 PM
EDT...
AT 300 PM EDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR
JONESBOROUGH...OR 8 MILES NORTHWEST OF ERWIN...MOVING NORTHEAST AT 20
MPH.
HALF INCH HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THIS STORM.
LOCATIONS IMPACTED INCLUDE...
JOHNSON CITY...JONESBOROUGH...MIDWAY...GRAY...OAK GROVE...LEESBURG...
TELFORD AND AVONDALE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
&&
LAT...LON 3615 8253 3619 8261 3643 8250 3636 8230
3635 8232
TIME...MOT...LOC 1900Z 213DEG 16KT 3622 8254
DGSThe office that day
Everything else NWS Morristown, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 31, 9:55 PM EDT | Special Weather Statement | MRX | Hamilton | 50 min |
| Jun 1, 3:00 PM EDT | Special Weather Statement | MRX | Washington | 45 min |
| Jun 1, 3:08 PM EDT | Areal Flood Advisory | MRX | Morgan, Scott | 52 min |
| Jun 1, 3:36 PM EDT | Special Weather Statement | MRX | Greene | 39 min |
| Jun 1, 4:28 PM EDT | Special Weather Statement | MRX | Campbell | 47 min |
| Jun 1, 4:30 PM EDT | Special Weather Statement | MRX | Anderson | 45 min |
| Jun 1, 5:02 PM EDT | Areal Flood Advisory | MRX | Morgan | 3 hr |
| Jun 1, 5:16 PM EDT | Special Weather Statement | MRX | Claiborne | 44 min |
| Jun 1, 5:58 PM EDT | Areal Flood Advisory | MRX | Greene, Washington | 2 hr |
| Jun 1, 6:27 PM EDT | Special Weather Statement | MRX | Roane | 48 min |
| Jun 1, 7:01 PM EDT | Severe Thunderstorm Warning | MRX | Anderson, Knox, Loudon, Roane | 29 min |
| Jun 1, 7:30 PM EDT | Special Weather Statement | MRX | Knox | 45 min |
| Jun 1, 4:21 PM EDT | Special Weather Statement | MRX | Washington | 39 min |
| Jun 1, 3:27 PM EDT | Special Weather Statement | MRX | Madison | 33 min |
| Jun 1, 6:47 PM EDT | Special Weather Statement | MRX | Cherokee | 28 min |
| Jun 1, 7:12 PM EDT | Severe Thunderstorm Warning | MRX | Cherokee, Clay | 33 min |
Nearby
Severe Thunderstorm Warnings in Tennessee, 2015Every severe thunderstorm warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.